Anaphylaxis to all neuromuscular blocking agents

Anaphylaxis to all neuromuscular blocking agents

Published: 05 Oct 2018

© Anaesthesia Cases / 2018-0143 / ISSN 2396-8397

Authors

Dr Mark Gabrel [1]
Dr Saptashree Melissa Basu [2]
  • [1] Core Trainee, Anaesthetics, Whipps Cross University Hospital, London, United Kingdom
  • [2] Consultant, Anaesthetics, Whipps Cross University Hospital, London, United Kingdom

Summary

Anaphylaxis is an acute allergic response that can be life-threatening if not recognised and treated appropriately. Neuromuscular blocking agents (NMBAs) are commonly associated with anaphylaxis during anaesthesia. Confirmation of allergy to NMBAs is by intradermal testing, and cross-reactivity is seen between different drugs. We present a case of anaphylaxis at induction of anaesthesia with subsequent investigation showing allergy to all NMBAS, which has not previously been reported in the literature. The presentation and treatment of this patient are largely in keeping with the recent guidelines produced from the Royal College of Anaesthetists’ 6th National Audit Project report, however, we highlight areas where it diverges in part, with a good outcome for the patient.

How to Submit a Case Report

Only registered users can submit case reports. Registration is free.

Current AAGBI members are automatically registered and just need to log onto the site using either their membership number or email address and click the ‘Submit a Case’ button
www.casereports.org/case-reports/user/login

If you are not an AAGBI member, please apply to become a registered user here: 
www.casereports.org/user/register

If you require assistance, please view our FAQs:
www.casereports.org/faq